Anonymous asked this question on 4/13/2000:
I'm being treated for depression with celexa (citalopram). I have been taking augmentin for bronchitis and had also done some over-the-counter sudafed and Afrin for congestion. Also, I have been stealing my daughter's ritalin, grinding it up, and snorting it. Last week I had a few angry outbursts. Could the interaction of these drug have resulted in the anger or does celexa have those side effects alone? I'm on 20 mg.
jillyk gave this response on 4/13/2000:
The conbination of the over the counter medications for bronchitis you take should not have any side effects with your celexa. However you should always check with your physician before taking any medication whilst taking antidepressents. A group of drugs in the MAOI category (Monoamine oxidase inhibitors) another kind of antidepressent should not be taken with Celexa, it might be a good idea to cease the intake of pseudoephedrine (sudafex) until your doctors really clears you to take this. Sudafed can also affect the effect of your medication. It is my opinion you have brought this "angry outburst" on yourself. Celexa as I am aware Celexa does not have that particular negative side effect. Celexa restore's the chemical balance increases serotonin levels in the brain. Celexa has more positive side effects, as with many chemical altering drug, the effects are mostly mild and wil subside after the first dose of medication is taken. As for the Ritalin, you have stolen that and apart from cimmiting a crime, you have caused an "overheating in your brain" .. you have restored the inbalance in your brain, now you decide to speedit up! don't be foolish! no more Ritalin!! Tell you doctor your "slip up" and he/she will be able to give you a more detailed account of how this affects mind and body.
The average rating for this answer is 4.
Anonymous rated this answer a 4.